MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X480

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD COCR 5.5X480
Catalog Number 03.50.433
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 09 july 2018.Lot 144216b: (b)(4) items manufactured and released on 22 november 2017.Expiration date: 2022-10-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other device involved: pedicle screw reference 03.50.433 (k121115) rod cocr 5.5x480.Lot 148723: (b)(4) items manufactured and released on 08 may 2017.Expiration date: 2022-04-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on 10 july 2018: in a long posterior thoraco-lumbar stabilization (diagnosis unknown, but it is likely to be a deformity case) both cocr rods fractured at l5-s1 only few weeks after surgery.The cause for such fracture is totally unknown; no traumas have been reported but the double fracture at the same level leads to suspect that an abnormal load was suffered by the construct.At such short follow up time it should be a fatigue fracture.No clinical cause for this event can be determined with the information at hand.
 
Event or Problem Description
The rod snapped inside the patient.It is unknown how the rod snapped.It is unknown when the revision will take place.The surgeon did not perform an osteotomy.The patient had significant blood loss and this was their 3rd surgery.That may have factored into that decision.No cage subsidence or fracture was mentioned.Patient will be revised with competitor's implants.

Brand Name
PEDICLE SCREW ROD COCR 5.5X480
Common Device Name
ROD COCR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7685636
Report Number3005180920-2018-00501
Device Sequence Number18991103
Product Code KWP
UDI-Device Identifier07630030835445
UDI-Public07630030835445
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2022
Device Catalogue Number03.50.433
Device Lot Number144216B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR